Alert archive / Hawaii / Wind Advisories in 2010
Wind Advisory 39, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Sep 16, 2010, 8:46 AM HST for Hawaii County, Hawaii. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2010, 8:46 AM HST (18:46 UTC)
- Expired
- Sep 17, 2010, 8:58 AM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 6.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664 WWHW70 PHFO 161846 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 846 AM HST THU SEP 16 2010 HIZ028-170800- /O.NEW.PHFO.WI.Y.0039.100916T1846Z-100918T0400Z/ BIG ISLAND SUMMITS- 846 AM HST THU SEP 16 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. WINDS ARE INCREASING AT THE BIG ISLAND SUMMITS ALONG THE SOUTHERN FLANK OF AN UPPER ATMOSPHERIC RIDGE. WINDS ABOVE THE 30 MPH ADVISORY THRESHOLD ARE EXPECTED THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWELL
3 follow-up statements
896 WWHW70 PHFO 170144 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 PM HST THU SEP 16 2010 HIZ028-171445- /O.CON.PHFO.WI.Y.0039.000000T0000Z-100918T0400Z/ BIG ISLAND SUMMITS- 344 PM HST THU SEP 16 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. WINDS REMAIN HIGH AT THE BIG ISLAND SUMMITS ALONG THE SOUTHERN FLANK OF AN UPPER ATMOSPHERIC RIDGE. WINDS ABOVE THE 30 MPH ADVISORY THRESHOLD ARE EXPECTED THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
474 WWHW70 PHFO 171334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST FRI SEP 17 2010 HIZ028-180245- /O.CON.PHFO.WI.Y.0039.000000T0000Z-100918T0400Z/ BIG ISLAND SUMMITS- 334 AM HST FRI SEP 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... EAST WINDS AT THE BIG ISLAND SUMMITS WILL BE NEAR 30 MPH THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAIG
269 WWHW70 PHFO 171858 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 858 AM HST FRI SEP 17 2010 HIZ028-172000- /O.CAN.PHFO.WI.Y.0039.000000T0000Z-100918T0400Z/ BIG ISLAND SUMMITS- 858 AM HST FRI SEP 17 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE BIG ISLAND SUMMITS HAVE DECREASED BELOW THE 30 MPH ADVISORY THRESHOLD. THE WIND ADVISORY IS THEREFORE CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Sep 16, 4:00 AM HST, 4 hours 46 minutes earlier.
Area forecast discussion, Sep 16, 4:00 AM HST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST THU SEP 16 2010 .SYNOPSIS... MODERATE LOCALLY FRESH TRADE WINDS WILL CONTINUE INTO THE WEEKEND AS HIGH PRESSURE REMAINS JUST NORTH OF THE STATE. A DRY AND STABLE ATMOSPHERE WILL RESULT IN A DECREASE IN SHOWERS THROUGH FRIDAY. && .DISCUSSION... NOTHING OUT OF THE ORDINARY EXPECTED INTO NEXT WEEK. THE SUBTROPICAL HIGH THAT PROVIDES US OUR TRADE WINDS WILL LINGER NORTH OF THE ISLANDS NEAR 30N. IT HAS BUILT OVERNIGHT TO THE POINT WHERE THE TRADES WILL BE MODERATE LOCALLY FRESH INTO THE WEEKEND. THE HIGH WILL WEAKEN AND THE TRADES WILL SLACKEN NEXT WEEK. SOME MODELS SHOW AN INCREASE IN SHOWERS LATE SUNDAY AND EARLY MONDAY...MAINLY OVER WINDWARD SECTIONS OF MAUI AND THE BIG ISLAND. THE SHOWERS...IF THEY MATERIALIZE...CAN BE ATTRIBUTED TO REMNANTS OF A DISSIPATED FRONT CAUGHT UP IN THE TRADES. SMALL BUT PERSISTENT 24 HOUR PRESSURE RISES INDICATE NOT ONLY THE BUILDING SURFACE HIGH TO THE NORTH...BUT ALSO THE MOVEMENT OF A MID-LEVEL HIGH OVER THE STATE. THE HIGH ALOFT IS PRESENTLY CENTERED TO THE NORTHEAST AND IS MOVING TO THE WEST. IT IS SCHEDULED TO MOVE OVER AND JUST NORTH OF THE ISLANDS TODAY THEN JUST NORTHWEST OF KAUAI FRIDAY INTO NEXT WEEK. SUBSIDING AIR ASSOCIATED WITH THE UPPER HIGH WILL PUSH THE TEMPERATURE INVERSION DOWN TO 5000 TO 6000 FEET. THE SOMEWHAT SHALLOW MARINE LAYER BELOW THE SUBSIDENCE INVERSION WILL HAVE LIMITED PRECIPITABLE WATER THEREBY KEEPING THE ISLANDS MOSTLY DRY. && .MARINE... A SLIGHTLY TIGHTER PRESSURE GRADIENT ACROSS THE STATE HAS RESULTED IN AN INCREASE IN THE TRADE WINDS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NORMALLY WINDY COASTAL WATERS AROUND MAUI AND THE BIG ISLAND DUE TO THE STRONGER TRADES. SOUTH SHORE SURF IS WILL PEAK NEAR THE 8 FOOT ADVISORY LEVEL TODAY AND FRIDAY...THEN DIMINISH THROUGH THE WEEKEND. A NORTHWEST SWELL...THE FIRST OF THE UPCOMING WINTER SEASON...IS FORECAST TO ARRIVE EARLY SUNDAY. SURF ALONG NORTH-FACING SHORES WILL BE BELOW THE ADVISORY THRESHOLD OF 15 FEET. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORIES FOR THE PAILOLO AND ALENUIHAHA CHANNELS... MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND THROUGH SATURDAY MORNING. && CRAIG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:39 AM HST | Small Craft Advisory | HFO | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.